Advanced Search
Article Contents
Article Contents

Discrete approximation of stationary Mean Field Games

The first and the second authors are supported by King Abdullah University of Science and Technology (KAUST) baseline funds and KAUST OSR-CRG2021-467

Abstract Full Text(HTML) Related Papers Cited by
  • In this paper, we focus on stationary (ergodic) mean-field games (MFGs). These games arise in the study of the long-time behavior of finite-horizon MFGs. Motivated by a prior scheme for Hamilton–Jacobi equations introduced in Aubry–Mather's theory, we introduce a discrete approximation to stationary MFGs. Relying on Kakutani's fixed-point theorem, we prove the existence and uniqueness (up to additive constant) of solutions to the discrete problem. Moreover, we show that the solutions to the discrete problem converge, uniformly in the nonlocal case and weakly in the local case, to the classical solutions of the stationary problem.

    Mathematics Subject Classification: Primary: 35J47, 35A01, 49N80.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] Y. Achdou, Finite difference methods for mean field games, Hamilton-Jacobi Equations: Approximations, Numerical Analysis and Applications, Lecture Notes in Math., Fond. CIME/CIME Found. Subser., Springer, Heidelberg, 2074 (2013), 1-47. doi: 10.1007/978-3-642-36433-4_1.
    [2] Y. AchdouF. Camilli and I. Capuzzo-Dolcetta, Mean field games: Numerical methods for the planning problem, SIAM J. Control Optim., 50 (2012), 77-109.  doi: 10.1137/100790069.
    [3] Y. Achdou and I. Capuzzo-Dolcetta, Mean field games: Numerical methods, SIAM Journal of Numerical Analysis, 48 (2010), 1136-1162. doi: 10.1137/090758477.
    [4] Y. Achdou, J. Han, J.-M. Lasry, P.-L. Lions and B. Moll, Income and wealth distribution in macroeconomics: A continuous-time approach, National Bureau of Economic Research, (2017), 23732. doi: 10.3386/w23732.
    [5] Y. Achdou and J.-M. Lasry, Mean Field Games for Modeling Crowd Motion, Contributions to Partial Differential Equations and Applications, Comput. Methods Appl. Sci., Springer, Cham, 47 (2019), 17-42. 
    [6] Y. Achdou and M. Laurière, Mean field type control with congestion (Ⅱ): An augmented Lagrangian method, Appl. Math. Optim., 74 (2016), 535-578.  doi: 10.1007/s00245-016-9391-z.
    [7] Y. Achdou and A. Porretta, Convergence of a finite difference scheme to weak solutions of the system of partial differential equations arising in mean field games, SIAM J. Numer. Anal., 54 (2016), 161-186.  doi: 10.1137/15M1015455.
    [8] Y. Achdou and A. Porretta, Mean field games with congestion, Ann. Inst. H. Poincaré Anal. Non Linéaire, 35 (2018), 443-480. doi: 10.1016/j.anihpc.2017.06.001.
    [9] N. AlmullaR. Ferreira and D. Gomes, Two numerical approaches to stationary mean-field games, Dyn. Games Appl., 7 (2017), 657-682.  doi: 10.1007/s13235-016-0203-5.
    [10] F. Alvarez, F. Lippi and P. Souganidis, Price setting with strategic complementarities as a mean field game, Centre for Economic Policy Research, (2022), 30193. doi: 10.3386/w30193.
    [11] T. BakaryanR. Ferreira and D. Gomes, A potential approach for planning mean-field games in one dimension, Commun. Pure Appl. Anal., 21 (2022), 2147-2187.  doi: 10.3934/cpaa.2022054.
    [12] M. Bardi and E. Feleqi, Nonlinear elliptic systems and mean-field games, NoDEA Nonlinear Differential Equations Appl., 23 (2016), Art. 44, 32 pp. doi: 10.1007/s00030-016-0397-7.
    [13] L. BoccardoL. Orsina and A. Porretta, Strongly coupled elliptic equations related to mean-field games systems, J. Differential Equations, 261 (2016), 1796-1834.  doi: 10.1016/j.jde.2016.04.018.
    [14] L. M. Briceño AriasD. Kalise and F. J. Silva, Proximal methods for stationary mean field games with local couplings, SIAM J. Control Optim., 56 (2018), 801-836.  doi: 10.1137/16M1095615.
    [15] S. Cacace, F. Camilli, A. Cesaroni and C. Marchi, An ergodic problem for mean field games: Qualitative properties and numerical simulations, Minimax Theory Appl., 3 (2018), 211-226, arXiv: 1801.08828.
    [16] F. Camilli and F. Silva, A semi-discrete approximation for a first order mean field game problem, Netw. Heterog. Media, 7 (2012), 263-277.  doi: 10.3934/nhm.2012.7.263.
    [17] P. Cardaliaguet and C.-A. Lehalle, Mean field game of controls and an application to trade crowding, Math. Financ. Econ., 12 (2018), 335-363.  doi: 10.1007/s11579-017-0206-z.
    [18] E. Carlini and F. J. Silva, A semi-Lagrangian scheme for a degenerate second order mean field game system, Discrete Contin. Dyn. Syst., 35 (2015), 4269-4292.  doi: 10.3934/dcds.2015.35.4269.
    [19] A. CarteaS. Jaimungal and  J. PenalvaAlgorithmic and High-Frequency Trading, Cambridge University Press, 2015. 
    [20] A. DaviniH. IshiiR. Iturriaga and H. Sánchez Morgado, Discrete approximation of the viscous Hamilton-Jacobi equation, Stoch. Partial Differ. Equ. Anal. Comput., 9 (2021), 1081-1104.  doi: 10.1007/s40072-021-00192-z.
    [21] A. Davini, C. J. Pardo, R. Iturriaga, J. L. Pérez Garmendia and H. Sánchez Morgado, Discrete approximation of stochastic mather measures, Proc. AMS, (2020).
    [22] A. De PaolaV. TrovatoD. Angeli and G. Strbac, A mean field game approach for distributed control of thermostatic loads acting in simultaneous energy-frequency response markets, IEEE Transactions on Smart Grid, 10 (2019), 5987-5999. 
    [23] L. C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, BMS Regional Conference Series in Mathematics, 74. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1990. doi: 10.1090/cbms/074.
    [24] R. Ferreira and D. Gomes, Existence of weak solutions to stationary mean-field games through variational inequalities, SIAM J. Math. Anal., 50 (2018), 5969-6006.  doi: 10.1137/16M1106705.
    [25] R. FerreiraD. Gomes and T. Tada, Existence of weak solutions to first-order stationary mean-field games with Dirichlet conditions, Proc. Amer. Math. Soc., 147 (2019), 4713-4731.  doi: 10.1090/proc/14475.
    [26] R. Ferreira, D. Gomes and T. Tada, Existence of weak solutions to time-dependent mean-field games, Nonlinear Anal., 212 (2021), 112470, 31 pp, arXiv: 2001.03928. doi: 10.1016/j.na.2021.112470.
    [27] D. Gomes, A stochastic analogue of Aubry-Mather theory, Nonlinearity, 15 (2002), 581-603.  doi: 10.1088/0951-7715/15/3/304.
    [28] D. Gomes, Generalized Mather problem and selection principles for viscosity solutions and Mather measures, Adv. Calc. Var., 1 (2008), 291-307.  doi: 10.1515/ACV.2008.012.
    [29] D. Gomes, D. Marcon and F. Al Saleh, The current method for stationary mean-field games on networks, 58th IEEE Conference on Decision and Control, CDC 2019, Nice, France, (2019), 305-310. doi: 10.1109/CDC40024.2019.9029982.
    [30] D. Gomes, L. Nurbekyan, and E. Pimentel, Economic Models and Mean-Field Games Theory, Instituto Nacional de Matemática Pura e Aplicada (IMPA), Rio de Janeiro, 2015.
    [31] D. GomesS. Patrizi and V. Voskanyan, On the existence of classical solutions for stationary extended mean field games, Nonlinear Anal., 99 (2014), 49-79.  doi: 10.1016/j.na.2013.12.016.
    [32] D. Gomes and H. Sánchez Morgado, A stochastic Evans-Aronsson problem, Trans. Amer. Math. Soc., 366 (2014), 903-929.  doi: 10.1090/S0002-9947-2013-05936-3.
    [33] M. HuangP. E. Caines and R. P. Malhamé, Large-population cost-coupled LQG problems with nonuniform agents: Individual-mass behavior and decentralized $\epsilon$-Nash equilibria, IEEE Trans. Automat. Control, 52 (2007), 1560-1571.  doi: 10.1109/TAC.2007.904450.
    [34] M. HuangR. P. Malhamé and P. E. Caines, Large population stochastic dynamic games: Closed-loop McKean-Vlasov systems and the Nash certainty equivalence principle, Commun. Inf. Syst., 6 (2006), 221-251.  doi: 10.4310/CIS.2006.v6.n3.a5.
    [35] A. C. KizilkaleR. Salhab and R. Malhamé, An integral control formulation of mean field game based large scale coordination of loads in smart grids, Autom., 100 (2019), 312-322.  doi: 10.1016/j.automatica.2018.11.029.
    [36] A. Lachapelle and M.-T. Wolfram, On a mean field game approach modeling congestion and aversion in pedestrian crowds, Transportation Research Part B: Methodological, 45 (2011), 1572-1589.  doi: 10.1016/j.trb.2011.07.011.
    [37] J.-M. Lasry and P.-L. Lions, Jeux à champ moyen. I. Le cas stationnaire, C. R. Math. Acad. Sci. Paris, 343 (2006), 619-625.  doi: 10.1016/j.crma.2006.09.019.
    [38] J.-M. Lasry and P.-L. Lions, Jeux à champ moyen. Ⅱ. Horizon fini et contrôle optimal, C. R. Math. Acad. Sci. Paris, 343 (2006), 679-684.  doi: 10.1016/j.crma.2006.09.018.
    [39] J.-M. Lasry and P.-L. Lions, Mean field games, Jpn. J. Math., 2 (2007), 229-260.  doi: 10.1007/s11537-007-0657-8.
    [40] R. Mañé, Generic properties and problems of minimizing measures of lagrangian systems, Nonlinearity, 9 (1996), 273-310.  doi: 10.1088/0951-7715/9/2/002.
    [41] A. R. Mészáros and F. J. Silva, A variational approach to second order mean field games with density constraints: The stationary case, J. Math. Pures Appl., 104 (2015), 1135-1159.  doi: 10.1016/j.matpur.2015.07.008.
    [42] E. Pimentel and V. Voskanyan, Regularity for second-order stationary mean-field games, Indiana Univ. Math. J., 66 (2017), 1-22.  doi: 10.1512/iumj.2017.66.5944.
    [43] N. Saldi, Discrete-time average-cost mean-field games on polish spaces, Turkish J. Math., 44 (2020), 463-480.  doi: 10.3906/mat-1905-2.
  • 加载中

Article Metrics

HTML views(1546) PDF downloads(329) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint